MAUDE Adverse Event Report: D.O.R.C. DUTCH OPHTHALMIC RESEARCH CENTER (INTERNA EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR); PHACOEMULSIFICATION/VITRECTOMY SYSTEM

D.O.R.C. DUTCH OPHTHALMIC RESEARCH CENTER (INTERNA EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR); PHACOEMULSIFICATION/VITRECTOMY SYSTEM
Model Number 8000.COM02
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The surgery was completed with this device with no injury.The investigation has been started.
 
Event or Problem Description
The head surgeon indicates, that at several occasions during surgery, he saw the blood vessels contracting and felt that the pressure is much higher than the 20mmhg displayed in the settings.He was questioning if the bottle pressure displayed is correct.
 
Additional Manufacturer Narrative
The machine concerned did not arrive yet at d.O.R.C.For investigation (expected week 40, 2018).Investigation will start as soon as machine arrived.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up 16 august 2018: d.O.R.C.Received multiple complaints on the machine concerned.Although during a technical service visit to the location no anomalies could be found, it has been decided to replace the machine.Investigation is being conducted on the returned machine.
 
Additional Manufacturer Narrative
The eva system controls the pressure of fluids or gases that can be provided using the system.It also controls the back flush.The eva system provides feedback to the surgeon on the device performance.The eva system is tested and compliant with iec 80601 medical electrical equipment part 2-58:2015 particular requirements for the basic safety and essential performance of lens removal devices and vitrectomy devices for ophthalmic surgery.To find out the root cause of the reported issue, the following tests were performed: 1) cartridge pump (tests on infusion, constant irrigation, measured aspiration and infusion vgpc); 2) posterior module (tests on air and vgpc).These tests extensively challenge the fluidic pressure control systems of eva, and included measurement of the pressures delivered by the machine.From these tests, no anomalies relevant to the reported issues were found.All tests passed the expected outcome and a cause for the reported issue was not found.The eva concerned is operating as intended.At this point, despite extensive testing and given the subjective nature of the complaint dorc is unable to offer an alternative explanation for the reported issues.D.O.R.C.Has made extensive efforts to reproduce the reported complaints on this machine, but the machine is operating within normal parameters.Dorc will continue to monitor the performance of both this machine and also other machines that may be in operation at this customer, and will raise further reports should information material to this case emerge.- attachment: [mir44580_final_signed follow up 3.Pdf].
 
Event or Problem Description

Brand Name
EVA, COMBINED MACHINE INCLUDING LASER (DORC CONNECTOR)
Common Device Name
PHACOEMULSIFICATION/VITRECTOMY SYSTEM
Manufacturer (Section D)
D.O.R.C. DUTCH OPHTHALMIC RESEARCH CENTER (INTERNA
scheijdelveqeg 2
3214 vn
zuiland, netherlands 3214 VN
NL  3214 VN
MDR Report Key7526214
Report Number1222074-2018-00137
Device Sequence Number1438573
Product Code HQC
UDI-Device Identifier08717872019659
UDI-Public08717872019659
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8000.COM02
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer08/16/2018
08/16/2018
08/16/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date08/17/2018
09/27/2018
12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;